Alert archive / Illinois / High Wind Watches in 2021
High Wind Watch 1, NWS Chicago, IL
NWS Chicago, IL issued this high wind watch at Dec 14, 2021, 3:19 AM CST for 14 counties in Illinois. It took effect at Dec 15, 2021, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 14, 2021, 3:19 AM CST (09:19 UTC)
- In effect from
- Dec 15, 2021, 6:00 PM CST
- Expired
- Dec 15, 2021, 3:09 AM CST
- In force
- Issued by
- NWS Chicago, IL
Counties Boone County, IL, Cook County, IL, DeKalb County, IL, DuPage County, IL, Grundy County, IL, Kane County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, McHenry County, IL, Ogle County, IL, Will County, IL, Winnebago County, IL
The radar
The Chicago radar (KLOT), 49 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2121 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852 WWUS73 KLOT 140919 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 319 AM CST Tue Dec 14 2021 ILZ003-004-008-010-011-141730- /O.NEW.KLOT.HW.A.0001.211216T0000Z-211216T1200Z/ Winnebago-Boone-Ogle-Lee-De Kalb- Including the cities of Rockford, Belvidere, Rochelle, Oregon, Byron, Dixon, DeKalb, and Sycamore 319 AM CST Tue Dec 14 2021 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Southwest winds to 30 to 35 mph with gusts up to 60 mph possible. * WHERE...Winnebago, Boone, Ogle, Lee and De Kalb Counties. * WHEN...From Wednesday evening through late Wednesday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Use caution when driving in high winds. Secure any outdoor furniture and decorations, including holiday decorations, or bring them inside until winds have subsided. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
4 follow-up statements
074 WWUS73 KLOT 141631 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 1031 AM CST Tue Dec 14 2021 ILZ003-004-008-010-011-150045- /O.CON.KLOT.HW.A.0001.211216T0000Z-211216T1200Z/ Winnebago-Boone-Ogle-Lee-De Kalb- Including the cities of Rockford, Belvidere, Rochelle, Oregon, Byron, Dixon, DeKalb, and Sycamore 1031 AM CST Tue Dec 14 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Southwest winds 30 to 35 mph with gusts up to 60 mph possible. * WHERE...Winnebago, Ogle, Lee, De Kalb and Boone Counties. * WHEN...From Wednesday evening through late Wednesday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Use caution when driving in high winds. Secure any outdoor furniture and decorations, including holiday decorations, or bring them inside until winds have subsided. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
102 WWUS73 KLOT 142025 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 225 PM CST Tue Dec 14 2021 ILZ023-032-033-039-150430- /O.NEW.KLOT.WI.Y.0010.211216T0000Z-211216T1200Z/ Kankakee-Livingston-Iroquois-Ford- Including the cities of Kankakee, Bourbonnais, Bradley, Pontiac, Dwight, Fairbury, Watseka, Gilman, Paxton, and Gibson City 225 PM CST Tue Dec 14 2021 ...WIND ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM CST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Kankakee, Livingston, Iroquois and Ford Counties. * WHEN...From 6 PM Wednesday to 6 AM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ005-006-012-013-019>021-103>108-150430- /O.EXA.KLOT.HW.A.0001.211216T0000Z-211216T1200Z/ McHenry-Lake IL-Kane-DuPage-La Salle-Kendall-Grundy-Northern Cook- Central Cook-Southern Cook-Northern Will-Southern Will- Eastern Will- Including the cities of Crystal Lake, Algonquin, McHenry, Woodstock, Waukegan, Buffalo Grove, Mundelein, Gurnee, Aurora, Elgin, Naperville, Wheaton, Downers Grove, Lombard, Carol Stream, Ottawa, Streator, La Salle, Mendota, Marseilles, Oswego, Yorkville, Plano, Morris, Coal City, Minooka, Evanston, Des Plaines, Schaumburg, Palatine, Northbrook, Chicago, Cicero, Oak Lawn, Oak Park, La Grange, Calumet City, Oak Forest, Lemont, Orland Park, Park Forest, Joliet, Bolingbrook, Plainfield, Mokena, Channahon, Manhattan, Wilmington, Crete, Peotone, and Beecher 225 PM CST Tue Dec 14 2021 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Southwest winds 30 to 35 mph with gusts up to 60 mph possible. * WHERE...Portions of north central and northeast Illinois. * WHEN...From Wednesday evening through late Wednesday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Use caution when driving in high winds. Secure any outdoor furniture and decorations, including holiday decorations, or bring them inside until winds have subsided. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ ILZ003-004-008-010-011-150430- /O.CON.KLOT.HW.A.0001.211216T0000Z-211216T1200Z/ Winnebago-Boone-Ogle-Lee-De Kalb- Including the cities of Rockford, Belvidere, Rochelle, Oregon, Byron, Dixon, DeKalb, and Sycamore 225 PM CST Tue Dec 14 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Southwest winds 30 to 35 mph with gusts up to 60 mph possible. * WHERE...Winnebago, Boone, Ogle, Lee and De Kalb Counties. * WHEN...From Wednesday evening through late Wednesday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Use caution when driving in high winds. Secure any outdoor furniture and decorations, including holiday decorations, or bring them inside until winds have subsided. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
835 WWUS73 KLOT 150309 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 909 PM CST Tue Dec 14 2021 ILZ023-032-033-039-151115- /O.CON.KLOT.WI.Y.0010.211216T0000Z-211216T1200Z/ Kankakee-Livingston-Iroquois-Ford- Including the cities of Kankakee, Bourbonnais, Bradley, Pontiac, Dwight, Fairbury, Watseka, Gilman, Paxton, and Gibson City 909 PM CST Tue Dec 14 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM CST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Kankakee, Livingston, Iroquois and Ford Counties. * WHEN...From 6 PM Wednesday to 6 AM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ003>006-008-010>013-019>021-103>108-151115- /O.CON.KLOT.HW.A.0001.211216T0000Z-211216T1200Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Northern Cook-Central Cook-Southern Cook- Northern Will-Southern Will-Eastern Will- Including the cities of Rockford, Belvidere, Crystal Lake, Algonquin, McHenry, Woodstock, Waukegan, Buffalo Grove, Mundelein, Gurnee, Rochelle, Oregon, Byron, Dixon, DeKalb, Sycamore, Aurora, Elgin, Naperville, Wheaton, Downers Grove, Lombard, Carol Stream, Ottawa, Streator, La Salle, Mendota, Marseilles, Oswego, Yorkville, Plano, Morris, Coal City, Minooka, Evanston, Des Plaines, Schaumburg, Palatine, Northbrook, Chicago, Cicero, Oak Lawn, Oak Park, La Grange, Calumet City, Oak Forest, Lemont, Orland Park, Park Forest, Joliet, Bolingbrook, Plainfield, Mokena, Channahon, Manhattan, Wilmington, Crete, Peotone, and Beecher 909 PM CST Tue Dec 14 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Southwest winds 30 to 35 mph with gusts up to 60 mph possible. * WHERE...Winnebago, Boone, Ogle, Lee and De Kalb Counties. * WHEN...From Wednesday evening through late Wednesday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Use caution when driving in high winds. Secure any outdoor furniture and decorations, including holiday decorations, or bring them inside until winds have subsided. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
653 WWUS73 KLOT 150909 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 309 AM CST Wed Dec 15 2021 ILZ003>006-008-010>013-019-020-103-104-151715- /O.UPG.KLOT.HW.A.0001.211216T0000Z-211216T1200Z/ /O.NEW.KLOT.HW.W.0001.211216T0000Z-211216T1500Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Northern Cook-Central Cook- Including the cities of Rockford, Belvidere, Crystal Lake, Algonquin, McHenry, Woodstock, Waukegan, Buffalo Grove, Mundelein, Gurnee, Rochelle, Oregon, Byron, Dixon, DeKalb, Sycamore, Aurora, Elgin, Naperville, Wheaton, Downers Grove, Lombard, Carol Stream, Ottawa, Streator, La Salle, Mendota, Marseilles, Oswego, Yorkville, Plano, Evanston, Des Plaines, Schaumburg, Palatine, Northbrook, Chicago, Cicero, Oak Lawn, Oak Park, and La Grange 309 AM CST Wed Dec 15 2021 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST THURSDAY... * WHAT...Southwest winds 30 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of north central and northeast Illinois, including Chicago and Rockford. * WHEN...From 6 PM this evening to 9 AM CST Thursday, with the period most favored for damaging winds being between 8PM and 3AM. * IMPACTS...Damaging winds are likely to blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Secure any outdoor decorations, including holiday decorations, and lighter outdoor furniture. Use caution when driving in windy conditions, especially on interstates and open roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ILZ021-105>108-151715- /O.UPG.KLOT.HW.A.0001.211216T0000Z-211216T1200Z/ /O.EXB.KLOT.WI.Y.0010.211216T0000Z-211216T1500Z/ Grundy-Southern Cook-Northern Will-Southern Will-Eastern Will- Including the cities of Morris, Coal City, Minooka, Calumet City, Oak Forest, Lemont, Orland Park, Park Forest, Joliet, Bolingbrook, Plainfield, Mokena, Channahon, Manhattan, Wilmington, Crete, Peotone, and Beecher 309 AM CST Wed Dec 15 2021 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST THURSDAY... * WHAT...Southwest winds 25 to 30 mph with gusts up to 50 to 55 mph expected. * WHERE...Grundy, Southern Cook, Northern Will, Southern Will and Eastern Will Counties. * WHEN...From 6 PM this evening to 9 AM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Secure any outdoor decorations, including holiday decorations, and lighter outdoor furniture. Use caution when driving in windy conditions, especially on interstates and open roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ001-002-010-011-019-151715- /O.EXB.KLOT.WI.Y.0010.211216T0000Z-211216T1500Z/ Lake IN-Porter-Newton-Jasper-Benton- Including the cities of Gary, Hammond, Merrillville, Portage, Valparaiso, Chesterton, Roselawn, Kentland, Morocco, Rensselaer, DeMotte, Fowler, and Oxford 309 AM CST Wed Dec 15 2021 /409 AM EST Wed Dec 15 2021/ ...WIND ADVISORY IN EFFECT FROM 6 PM CST /7 PM EST/ THIS EVENING TO 9 AM CST /10 AM EST/ THURSDAY... * WHAT...Southwest winds 25 to 30 mph with gusts up to 50 to 55 mph expected. * WHERE...Lake IN, Porter, Newton, Jasper and Benton Counties. * WHEN...From 6 PM CST /7 PM EST/ this evening to 9 AM CST /10 AM EST/ Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Secure any outdoor decorations, including holiday decorations, and lighter outdoor furniture. Use caution when driving in windy conditions, especially on interstates and open roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ023-032-033-039-151715- /O.EXT.KLOT.WI.Y.0010.211216T0000Z-211216T1500Z/ Kankakee-Livingston-Iroquois-Ford- Including the cities of Kankakee, Bourbonnais, Bradley, Pontiac, Dwight, Fairbury, Watseka, Gilman, Paxton, and Gibson City 309 AM CST Wed Dec 15 2021 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST THURSDAY... * WHAT...Southwest winds 25 to 30 mph with gusts up to 50 to 55 mph expected. * WHERE...Kankakee, Ford, Livingston and Iroquois Counties. * WHEN...From 6 PM this evening to 9 AM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this high wind watch went out at Dec 14, 2:27 AM CST, 52 minutes earlier.
Area forecast discussion, Dec 14, 2:27 AM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
227 AM CST Tue Dec 14 2021
.SHORT TERM...
Issued at 227 AM CST Tue Dec 14 2021
Through Wednesday...
The active pattern across the middle of the country continues this
week. In the short term, the main points of note are scattered
light rain showers tonight and then the record warmth on a windy
Wednesday, and this still looks every bit on track.
Some amplification to the upper pattern has occurred over the
CONUS these past 24 hours, mainly in response to the digging
longwave into the west. As a result, some building heights have
moved over the area, and warm air advection (WAA) will gradually
ensue today. This advection will pull from 925 mb temperatures of
8 to 10C sampled upstream on last evening's RAOBs. These values
for mid-December support low to mid 50s, and even with increasing
clouds into this afternoon, see those values been attained.
WAA this time of year typically spawns low clouds and that will
be the case by late day into evening. This moisture transport from
the south -- which is already seen on upstream GOES-16 imagery --
will be following isentropic ascent. Saturation of several
thousand feet is predicted by mid evening within this, so
confidence has increase in scattered light rain showers, with 50
to 70 percent-ish coverage expected along/east of I-55. This high
PoP/low QPF event should not be of much impact, and temperatures
should gradually climb especially overnight. While fog can
commonly be an issue this type of year in nocturnal moist
advection, the predicted low-level T/Td spreads are kept large
enough to prevent fog. Visibility guidance indicates any signal
well northwest of the area toward the true developing warm front.
For Wednesday, stratus will prevail through the day, but the
strengthening low-level warm advection coupled with the very high
starting point in temperatures (mid 50s) will set the area up for
record highs. Stepping back to the synoptic signal, a rapidly
deepening low will be moving from the Colorado Rockies to near
Sioux Falls, SD during Wednesday afternoon, pumping the low-level
thermal ridge over the Mississippi Valley. No matter which height
or temperature variable looked at, they are all highly anomalous
and at or a smidge above record levels for December. This includes
500 mb heights of near 576 dam (250m above normal), and 925 mb
temperatures of near 15C (near record for ILX sounding climo).
Highs should materialize well into the 60s Wednesday afternoon and
cannot rule out 70 creeping into north central Illinois.
Southerly winds during the day Wednesday will be increasing
within strengthening pressure falls. Limited mixing heights
should keep gusts from accelerating too quickly yet during the
day, but up to 35 mph looks reasonable in the afternoon.
As for any rain potential during the day Wednesday, there could
be spotty drizzle in the morning given the forecast cloud bases
to or a little below 1,000 ft. Any showers should be isolated. So
while becoming windy and not a sunny day, the 60s and generally
rain free look to be a good day to get fresh air into the house!
MTF
&&
.LONG TERM...
Issued at 253 PM CST Mon Dec 13 2021
Wednesday through Monday...
The primary period of forecast interest during the period is
Wednesday through Wednesday night, when record breaking warmth is
likely, along with a period of strong (potentially damaging) wind
gusts Wednesday evening and night.
A significant storm system is expected develop over the Central
High Plains into early Wednesday as the eastern Pacific impulse
transverses the Rockies. Model and ensemble guidance continue to
be in very good agreement in racing the parent mid-level impulse
northeastward across the Mid-Missouri Valley as a negatively
tilted trough late Wednesday and Wednesday night. This will act to
induce a rapid deepening of the surface low (likely to a sub 980
mb central pressure) as it races northeastward across the Upper
Midwest and into southern Ontario by early Thursday morning.
This area of low pressure will drive a surface warm front
northward across the area early Wednesday morning. An unseasonably
strong northward flux of moisture will overspread the region
following this frontal passage as southerly winds increase.
Surface dew point temperatures alone look to rise to around 60
degrees during the day, so air temperatures should have no problem
warming (near or above record values) into the 60s in spite of
primarily cloudy conditions during the day.
Strong pressure falls (in excess of 15 mb/6hr) will occur
Wednesday evening over the Upper Midwest as the deepening and fast
moving surface low approaches. This will support a intensifying
surface pressure gradient and an associated dramatic ramp-up in
the south-southwesterly wind speeds across the region Wednesday
evening. Current indications suggest that strong (potentially
damaging) wind gusts of 50+ mph will be likely across a good chuck
of northern IL and northwestern IN, likely peaking sometime mid
to late Wednesday evening in advance of an approaching cold
front. The possibly even exists for a few gusts to approach 60 mph
over parts of far north central IL. While this is possible, we
have opted to hold off on a high wind watch for this period, but
it is a good bet that at least a wind advisory will be needed for
the area as we get closer.
Temperatures will remain at record levels (around 60) through the
evening with these windy conditions. This may allow us to also set
the record high temperature for Thursday the 16th, since the
temperatures at midnight prior to the cold frontal passage could
be holding around 60. The cold front will move across the area
late Wednesday night into early Thursday morning, bringing an end
to the record warmth. A period of showers, and maybe a few storms
will be possible with the front, but the main story in its wake
will be the shift back to colder, more seasonal, weather for the
later part of the week. Conditions will remain breezy in the
wake of the front for Thursday, but wind speeds should be easing
through the day as the main low races northeast across James Bay.
After a midnight high Thursday morning, temperatures during the
daytime hours will be in the 40s.
Forecast guidance continues to shift another trough across the
area Friday night into Saturday. This could support the
development of yet another area of low pressure somewhere along
the remnant cold frontal boundary to our south. Depending on how
close this potential system tracks to our area, we could see
another period of rain and/or snow into Saturday morning, but
confidence on the northward extent of precipitation with this
next system remains on the low side at this time, so I did not
stray from the NBM output. Conditions should remain more seasonal
through the weekend, with highs generally in the 30s and lows in
the upper teens to 20s.
KJB
&&
.CLIMATE...
Record high and low temperatures are currently forecasted for
the calendar day of Wednesday, December 15, 2021.
Rockford...
Forecast High: 67 (58, 1971)
Forecast Low: 46 (42, 2014)
Chicago...
Forecast High: 65 (64, 1971)
Forecast Low: 47 (44, 1928)
Wednesday looks to be the warmest December day in Rockford since
December 3, 2012 (69) and in Chicago since December 4, 2017 (65).
If reaching forecast values, Wednesday would be the latest 65+
reading in December -- and calendar year -- in Rockford since
December 29, 1984 (65), and Chicago since December 28, 1984 (69).
Borchardt/MTF
&&
.AVIATION...
For the 06Z TAFs...
VFR conditions will continue through at least this afternoon,
through some patchy shallow fog is possible at GYY/RFD/DPA. SE/ESE
winds under 5 knots will prevail into mid-morning. Winds will
then increase late morning, with SE gusts in excess of 15 knots
through the afternoon and S gusts to 20 knots in the evening and
overnight. Otherwise, a BKN 5kft stratus deck will advect into the
area this afternoon with increasing low-level moisture, then
gradually lower into MVFR levels by mid-evening. A few light rain
showers are possible late evening into the early overnight hours.
Kluber
&&
.MARINE...
Issued at 254 PM CST Mon Dec 13 2021
...High end gales likely late Wednesday and Wednesday night...
A very strong storm system is expected to race northeastward from
the central Plains across the Upper Midwest on Wednesday. The
strength of this low will likely drive a period of strong south-
southwesterly winds late Wednesday afternoon and evening. Wind
speeds up to 45 kt look like a good possibly, but also cannot rule
out some storm force gusts around 50 kt Wednesday evening. A cold
front will shift across the lake just prior to daybreak Thursday,
with winds shifting westerly in its wake. Winds will remain gusty
on Thursday, but speeds will be easing through the day. The
highest period of winds looks to be mid to late Wednesday evening
into the early overnight hours. A gale watch has been issued for
this period due to the high confidence in strong winds.
KJB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Gale Watch...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...6 PM
Wednesday to 9 AM Thursday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Dec 13, 3:17 PM CST, 12 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 317 PM CST Mon Dec 13 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-142130- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 317 PM CST Mon Dec 13 2021 /417 PM EST Mon Dec 13 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Wednesday... Elevated Non Thunderstorm Wind Risk. Limited Nighttime Thunderstorm Risk. Thursday... Limited Non Thunderstorm Wind Risk. DISCUSSION: Strong wind gusts, possibly in excess of 50 mph, will be possible across our area Wednesday evening and night as a strong storm system shifts over the Upper Great Lakes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-142130- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 317 PM CST Mon Dec 13 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Wednesday... Gale force winds and or very hazardous waves are likely at night. Limited Thunderstorm Risk. Thursday... Hazardous conditions for small craft are likely. Saturday... Hazardous conditions for small craft are likely. KJB Visit us at www.weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 2:25 PM CST | Wind Advisory | LOT | Cook, Ford, Grundy, Iroquois, Kankakee, Livingston and 1 more | 30 hr |
| Dec 14, 2:50 PM CST | Small Craft Advisory | LOT | 27 hr |
Nearby
High Wind Watches in Illinois, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.